Medical Questions > Conditions and Diseases > Skin Forum

Rash and increased sensitivity to sunlight

User Profile
I have used procsedyl suppositories for 3 days when I developped a rash and an increased sensitivity to sunlight. The rash got worse as the doctor assured me that I could use them as there was no danger that the rash and the suppositories were connected. But I stopped taking them. My doctors had no idea what could have caused the rash. After 2 weeks of suffering and distinct sunburn marks and a rash all over the exposed areas, I went to a dermatologist privately and eventually he told me that occasionally there has been a report of patients developing a sensitivity to the suppositories. I would be grateful if anyone else can tell me of similar reactions to this medication. By the way my rash has totally cleared up after a 10 day course on steroids. Ursula


Did you find this post helpful?
|

User Profile
replied May 31st, 2010
Hemorrhoids Answer A12654
Hi, and thanks for your medical question on eHealth forum!

PROCTOSEDYL Ointment and Suppositories can cause a skin rash. This rash is uniformly distributed all over the body.

However if the rash was more on exposed areas then it is more likely to be due t some outside allergen such as drugs, foods, insect bites, inhaled substances, in response to sunlight, cold, heat, stress, exercise, or a viral infection. Other common allergens are pollen, mold, dust, pet dander, or cosmetics.

Since you experienced an itch, just go over these possibilities in your mind. Something may strike you. In many cases, hives clear up themselves and don’t require diagnosis or treatment. However if they persists you may need to see a specialist called an allergist to determine what is causing the reaction.

You can re-use the suppositories or go for an allergic test for its ingredients to see if you are really allergic to them. If you plan to reuse, keep antiallergic medication handy. Hope this helps. Take care!



|
Did you find this post helpful?
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.